Alert archive / Oklahoma / Wind Advisories in 2009

Wind Advisory 20, NWS Tulsa, OK

April 29, 200913 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Apr 29, 2009, 12:46 PM CDT for 13 counties in Oklahoma. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2009, 12:46 PM CDT (17:46 UTC)
Expired
Apr 29, 2009, 4:00 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 23 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 5.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2009-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2009-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
571 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
459 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 291746
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
1246 PM CDT WED APR 29 2009


OKZ054>057-059>062-064>067-070-071-292100-
/O.NEW.KTSA.WI.Y.0020.090429T1746Z-090429T2100Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-MAYES-CREEK-
OKFUSKEE-OKMULGEE-WAGONER-MUSKOGEE-MCINTOSH-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...PAWNEE...TULSA...CLAREMORE...PRYOR...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...MUSKOGEE...EUFAULA
1246 PM CDT WED APR 29 2009

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

FOR THE FOLLOWING COUNTIES...
IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...PAWNEE...TULSA...ROGERS...
MAYES...CREEK...OKFUSKEE...OKMULGEE...WAGONER...MUSKOGEE AND
MCINTOSH.

STRONG WIND GUSTS ARE EXPECTED TO DEVELOP FOR A FEW HOURS THIS 
AFTERNOON ALONG THE BACK EDGE OF THE RAIN AND THUNDERSTORM
AREA THAT IS MOVING ACROSS NORTHEAST OKLAHOMA.  WIND GUSTS OF
35 TO 45 MPH ARE EXPECTED...WITH LOCAL GUSTS NEAR 55 MPH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.  BE ALERT FOR RAPIDLY
CHANGING WINDS AND MOVE AWAY FROM WIND PRONE AREAS IF WINDS
BEGIN TO INCREASE IN YOUR AREA.

&&

$$
2 follow-up statements
000 
WWUS74 KTSA 292020
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
320 PM CDT WED APR 29 2009

OKZ054-059-064>066-292130-
/O.CAN.KTSA.WI.Y.0020.000000T0000Z-090429T2100Z/
OSAGE-PAWNEE-CREEK-OKFUSKEE-OKMULGEE-
INCLUDING THE CITIES OF...PAWHUSKA...PAWNEE...BRISTOW...OKEMAH...
OKMULGEE
320 PM CDT WED APR 29 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELED THE WIND
ADVISORY 

FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...PAWNEE...CREEK...OKFUSKEE AND OKMULGEE.

A SWATH OF 40 TO 45 MPH WINDS DEVELOPED FROM AROUND PAWNEE TO
WYNONA AND ON NORTHEAST EARLY THIS AFTERNOON.  THESE WINDS HAVE 
DIMINISHED AND THE WIND ADVISORY HAS BEEN CANCELED.


$$

OKZ055>057-060>062-067-070-071-292130-
/O.CON.KTSA.WI.Y.0020.000000T0000Z-090429T2100Z/
WASHINGTON OK-NOWATA-CRAIG-TULSA-ROGERS-MAYES-WAGONER-MUSKOGEE-
MCINTOSH-
INCLUDING THE CITIES OF...BARTLESVILLE...NOWATA...VINITA...
TULSA...CLAREMORE...PRYOR...WAGONER...MUSKOGEE...EUFAULA
320 PM CDT WED APR 29 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

THE WIND ADVISORY REMAINS IN EFFECT UNTIL 4PM CDT 
FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
WASHINGTON...NOWATA...CRAIG...TULSA...ROGERS...MAYES...WAGONER...
MUSKOGEE AND MCINTOSH.

STRONG WIND GUSTS DEVELOPED THIS AFTERNOON ON THE BACKSIDE OF
THE RAIN AND THUNDERSTORM AREA THAT IS MOVING ACROSS NORTHEAST
OKLAHOMA.  THE STRONGEST WINDS OCCURRED FROM AROUND PAWNEE TO
NEAR BARTLESVILLE AND COPAN WHERE WINDS OF 40 TO 45 MPH OCCURRED.

WINDS WERE INCREASING AT 3PM IN NOWATA AND CRAIG COUNTIES AND
GUSTS THERE ARE EXPECTED TO BE BETWEEN 35 AND 45 MPH.

OTHER MORE SPORADIC WINDS OF 30 TO 40 MPH ARE OCCURRING ACROSS THE
REST OF THE ADVISORY AREA.  THE STRONGEST WINDS IN THE TULSA
METRO AREA WERE AROUND BIXBY WHERE 40 MPH GUSTS WERE MEASURED.

MUCH OF THIS ADVISORY WILL BE ALLOWED TO EXPIRE AT 4PM.  HOWEVER
WE WILL CLOSELY MONITOR THE TRENDS AND SOON MAKE A DECISION ON
WHETHER THE ADVISORY SHOULD BE EXTENDED IN EITHER TIME OR AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.  BE
ALERT FOR RAPIDLY CHANGING WINDS AND MOVE AWAY FROM WIND PRONE
AREAS IF WINDS BEGIN TO INCREASE IN YOUR AREA.

&&

$$
000 
WWUS74 KTSA 292045
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT WED APR 29 2009


OKZ055>057-060>062-067-070-071-292145-
/O.EXP.KTSA.WI.Y.0020.000000T0000Z-090429T2100Z/
WASHINGTON OK-NOWATA-CRAIG-TULSA-ROGERS-MAYES-WAGONER-MUSKOGEE-
MCINTOSH-
INCLUDING THE CITIES OF...BARTLESVILLE...NOWATA...VINITA...
TULSA...CLAREMORE...PRYOR...WAGONER...MUSKOGEE...EUFAULA
345 PM CDT WED APR 29 2009

...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON 
FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
WASHINGTON...NOWATA...CRAIG...TULSA...ROGERS...MAYES...WAGONER...
MUSKOGEE AND MCINTOSH.

THE STRONG GUSTY WINDS THAT OCCURRED NEAR THE BACK EDGE OF THE RAIN
AND THUNDERSTORMS THAT IS MOVING ACROSS NORTHEAST OKLAHOMA ARE
DIMINISHING AND WE HAVE NOT RECEIVED ANY RECENT REPORTS OF 
GUSTS TO OR ABOVE 40 MPH.  THEREFORE THE ADVISORY WILL BE ALLOWED TO
EXPIRE ON TIME.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 29, 12:30 PM CDT, 16 minutes earlier.

Area forecast discussion, Apr 29, 12:30 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1230 PM CDT WED APR 29 2009

...MESOSCALE UPDATE...

.DISCUSSION...
SURFACE PRESSURE FALLS OF UP TO 6 MB PER 3 HOURS HAVE DEVELOPED ALONG
THE BACK SIDE OF THE CONVECTIVE COMPLEX MOVING ACROSS EASTERN
OKLAHOMA.  WE ALSO NOTE A SHARP GRADIENT DEVELOPING IN
THE REFLECTIVITY NORTHWEST OF THE MESOSCALE VORT CENTER.  THE
STRONGEST PRESSURE FALLS ARE IN THE AREA OF THE TIGHTENING
REFLECTIVITY GRADIENT.  THIS SUGGEST THE POSSIBILITY OF STRONG
EAST WINDS DEVELOPING ALONG THE BACK EDGE OF THE PRECIPITATION...
WITH THE MOST FAVORED AREA IN NORTHEAST OKLAHOMA.  A WIND ADVISORY
OR HIGH WIND WARNING MAY BE REQUIRED IN PARTS OF THE AREA SOON.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...08
LONG TERM....99
Hazardous weather outlook, Apr 29, 9:03 AM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
903 AM CDT WED APR 29 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
845 AM CDT WED APR 29 2009

...HEAVY RAIN EVENT EXPECTED OVER EAST OKLAHOMA AND NORTHWEST ARKANSAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE MORNING.

FLASH FLOOD.
RISK...ELEVATED.
AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE MORNING.

AREA AT GREATEST RISK...ALL AREAS.

HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE MORNING.

AREA AT GREATEST RISK...ALL AREAS.

DISCUSSION...
AN UPPER TROUGH WITH A DEEPENING MID LEVEL LOW PRESSURE AREA IS
APPROACHING EASTERN OKLAHOMA AT MID MORNING WITH AN IMPRESSIVE
AREA OF RAIN AND THUNDERSTORMS. RAINFALL AMOUNTS TO OUR WEST HAVE
APPROACHED 4 INCHES IN SOUTHWEST OKLAHOMA AND THIS AREA IS MOVING
INTO EASTERN OKLAHOMA LATE THIS MORNING. PRECIPITABLE WATER VALUES
ARE FORECAST TO BE NEAR 2 INCHES LATER TODAY AS SOUTH WINDS CONTINUE
TO FEED MOISTURE INTO THE AREA AHEAD OF THIS SYSTEM. SOME THUNDERSTORMS
COULD BE SEVERE WITH LARGE HAIL BEING THE MAIN THREAT. HEAVY RAIN IS
LIKELY. WIDESPREAD AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED ACROSS MUCH
OF THE AREA THROUGH THURSDAY WITH LOCAL AMOUNTS OF 5 TO 7 INCHES
POSSIBLE. SATURATED SOIL CONDITIONS WILL ENHANCE RUNOFF...WHICH WILL
LIKELY LEAD TO FLOODING PROBLEMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.

EXTENDED DISCUSSION...
THE UPPER LEVEL PATTERN IS NOT EXPECTED TO UNDERGO MUCH EVOLUTION
OVER THE COMING WEEK. THEREFORE... THE ACTIVE WEATHER PATTERN
WILL PERSIST THROUGHOUT THE ENTIRE 7 DAY FORECAST PERIOD.
THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY. HEAVY RAINFALL AND THE
POTENTIAL FOR FLOODING WILL AGAIN BECOME A CONCERN ON FRIDAY AS A
SURFACE FRONT ENTERS THE AREA.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS
AND REMAIN AWARE OF CONDITIONS OVER THE COMING DAYS. WEATHER
CONDITIONS AND FORECASTS THIS TIME OF YEAR ARE SUBJECT TO
VERY RAPID CHANGES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 29, 11:43 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1143 AM CDT WED APR 29 2009

OKZ065-066-071-291730-
MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-
1143 AM CDT WED APR 29 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN OKMULGEE

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

IN SOUTHEAST OKLAHOMA
     WESTERN MCINTOSH

AT 1142 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES WEST OF BEARDEN TO 5 MILES SOUTHWEST OF
VERNON...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WILSON...OKEMAH...WELEETKA...
BEARDEN...CLEARVIEW...PHAROAH...CASTLE...PADEN...BOLEY...MASON...
HENRYETTA...BRYANT...DEWAR...HOFFMAN...GRAYSON...SCHULTER...HANNA...
VERNON...RAIFORD...STIDHAM...PIERCE...HITCHITA AND COUNCIL HILL.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3560 9662 3555 9562 3520 9576 3520 9582
      3515 9597 3529 9599 3529 9643 3545 9644
      3545 9647 3542 9649 3544 9656 3541 9653
      3538 9654 3538 9655 3539 9657 3541 9659
TIME...MOT...LOC 1642Z 240DEG 23KT 3535 9656 3518 9600
Special weather statement, Apr 29, 12:17 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1217 PM CDT WED APR 29 2009

OKZ060-064>067-070-071-291815-
CREEK OK-MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK-OKMULGEE OK-TULSA
OK-WAGONER OK-
1217 PM CDT WED APR 29 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     OKMULGEE...SOUTHWESTERN WAGONER...SOUTHEASTERN CREEK AND TULSA

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE AND CENTRAL OKFUSKEE

IN SOUTHEAST OKLAHOMA
     NORTHERN MCINTOSH

AT 1216 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES SOUTHEAST OF CASTLE...MOVING NORTHEAST AT 30 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...TULSA...
OKMULGEE...HENRYETTA...SCHULTER...MORRIS...PRESTON...BEGGS...
HECTORVILLE...BIXBY...GLENPOOL...COWETA...SLICK...MOUNDS...
KIEFER...KELLYVILLE...SAPULPA...AND HASKELL.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3601 9625 3602 9556 3543 9567 3544 9643
TIME...MOT...LOC 1716Z 210DEG 27KT 3540 9622

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 2:49 AM CDTFlash Flood WatchTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more40 hr
Apr 29, 11:04 AM CDTSevere Thunderstorm WarningTSAPittsburg56 min
Apr 29, 11:42 AM CDTAreal Flood AdvisoryTSANowata, Osage, Washington2 hr
Apr 29, 11:43 AM CDTSpecial Weather StatementTSAOkfuskee47 min
Apr 29, 11:51 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, McIntosh, Muskogee, Pittsburg, Pushmataha54 min
Apr 29, 11:56 AM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha64 min
Apr 29, 12:17 PM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee58 min
Apr 29, 12:56 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha79 min
Apr 29, 1:07 PM CDTFlash Flood WarningTSAChoctaw2 hr
Apr 29, 2:06 PM CDTRiver Flood WarningTSANowata3 days
Apr 29, 2:16 PM CDTSpecial Weather StatementTSASequoyah44 min
Apr 29, 2:18 PM CDTSpecial Weather StatementTSALeFlore57 min
Apr 29, 3:19 PM CDTSpecial Weather StatementTSALeFlore41 min

Nearby

Wind Advisories in Oklahoma, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.